Jump to content

SquirrellyGirl: Effexor withdrawal etc


SquirrellyGirl

Recommended Posts

  • Moderator Emeritus
SquirrellyGirl

Thank you, arbor, and ChessieCat.  I will have to revist therapy.  Just wish I knew what modality to go with.  Talk therapy hasn't made much of a difference in my life other than feeling better briefly for having been heard.  

 

SG

Started ADs back around 1995 after bad break-up, starting with Prozac.  Switched to Wellbutrin, and then to Effexor in 2002
Effexor XR 2002-2014 up to 225 mg at one point, down to 37.5 mg towards end but back up to 75 mg in 2014; now realize I had W/D as I dropped down, memory very poor about history.  Extreme emotions, poor concentration as I stepped back down, didn't connect the dots!
Summer 2014 reduced to 0 very quickly, was sick of anhedonia/sexual dysfunction due to meds, depression never controlled if not worse. Didn't recognize WD since symptoms built slowly (thought I had ADD! and menopausal on top of it), starting with severe sweats, very bad cog-fog and memory issues, culminating in weight loss, severe anxiety and depression, panic, severe apathy and insomnia by eight months off.  Saw p-doc who put me on Remeron, increased from 7.5 mg/day to 37.5 mg by May 22, 2015; still doing very badly though able to sleep.

June 1. 2015 Reinstated Effexor XR 37.5 mg, Remeron dropped to 30 mg PM. Immediate relief of symptoms, like nothing had ever happened!  Joined SA and began on advice of friend who recognized it was WD all along! Began tapering in July 2015.

Been tapering both meds ever since, focusing on one more than the other or doing no more than 5% of each per month.

12 mg Effexor and 5.8 mg Remeron (mirtazapine SolTabs to make a solution with OraPlus) as of 5/4/2017 

Update 3/14/18: 2.9 mg Remeron and 6 mg Effexor; 6/10/18:  2.6 mg Remeron and 4.9 mg Effexor

 

My intro: http://survivingantidepressants.org/index.php?/topic/9313-squirrellygirl-effexor-withdrawal-etc/page-2#entry196679

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

Link to post
  • Replies 219
  • Created
  • Last Reply

Top Posters In This Topic

  • SquirrellyGirl

    87

  • Altostrata

    15

  • brassmonkey

    10

  • leahy

    10

  • Moderator
ChessieCat
52 minutes ago, SquirrellyGirl said:

Just wish I knew what modality to go with.

 

You need someone who will teach you techniques to cope.  Sometimes this might be termed general life coping skills, sometimes self soothing techniques, dealing with uncertainty, grief.

 

Please note that I am not suggesting that you try to do the self help from this website, but they have good self help resources.  I'm giving you the link because there is a list on the page (scroll down) and you might be able to see a type that might be helpful for you so you have a place to jump off from.

 

However, that being said, a good counsellor should be able to pick up from what you tell them what type of coping techniques you need to learn.

 

https://www.getselfhelp.co.uk/selfhelp.htm

NEW!!!              INTERVIEW with Altostrata, SA's founder               NEW!!! 

 

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015  Current from 14 Nov 2020:  Pristiq 0.50 mg

My tapering program                                      My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

 

REMINDER TO SELF:  I don't need the drug now, but my still brain does.

Link to post

Have you ever tried DBT? I have found that it has helped loads more than CBT did for me. It provides you with very tangible skills you can use to help regulate emotions, deal with stress, and manage interpersonal conflict. You literally get a handbook with pages outlining how to use the skills. I have found it incredibly helpful, as someone with ADHD I have to externalize my learning, and the concepts I was learning in CBT were just to vague and nebulous for me. I am a HUGE advocate for DBT, let me know if you want some more information!!

~ they/them ~

Venlafaxine ER | 225mg | 9/1/20 - 187.5mg

Bupropion XL | 150mg

Methylphenidate | 20mg 3x/day

Currently tapering per prescriber's direction, by 37.5mg each week. 

Link to post
  • 2 months later...

Hi, SquirrelyGirl, just hi.  I saw you post, and thought I’d visit.  I wish you were feeling better. 💜Rosetta 

 

P.S.  This is just a lay person opinion, but  I think that going off (or on) these drugs can make our hormones change, and that we have waves sometimes because of hormone irregularities.  Pre-diabetes could be showing up because of that.  If you are eating properly, it may go away in time.  I hope so.

https://www.survivingantidepressants.org/topic/16629-rosetta-ct-may-2011-too-fast-taper-feb-2017/?page=25

2001-2011 Celexa 10 mg raised to 40 mg then 60 mg over this time period

May 2011 OB Doctor's Cold switch Celexa 60 mg to 10 mg Zoloft sertraline (baby born)

2012-2016 - Doctors raised dose of Zoloft up to 150 mg

2016 - Xanax prescribed - as needed - 0.5 mg about every 3 days (bad reaction)

2016 - Stopped Xanax

Late 2016- Began (too fast) taper of Zoloft

Early 2017 - Trazodone prescribed for bedtime (doseage unknown)

Feb 2017 - Completed taper/stopped Trazodone

Drug free since Feb 2017

2017 - Unisom otc very rarely for sleep

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy